Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 11, 2020, 10:01 AM CST for 6 counties in Mississippi. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 10:01 AM CST (16:01 UTC)
- Expired
- Jan 11, 2020, 10:45 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 10:10 AM CST | TSTM WND DMG | 5 Se Bluff Lake, MS | A FEW TREES DOWN OFF LYNN CREEK RD. |
| Jan 11, 10:17 AM CST | TSTM WND DMG | 5 Wsw Columbus, MS | TREE DOWN ALONG S FRONTAGE RD. |
| Jan 11, 10:19 AM CST | TSTM WND DMG | 4 Ese Vernon, MS | TREES DOWN. |
| Jan 11, 10:25 AM CST | TSTM WND DMG | 1 Nw Columbus, MS | TREE DOWN ALONG MILITARY RD. |
| Jan 11, 10:25 AM CST | TSTM WND DMG | 2 N Mashulaville, MS | TREE DOWN. |
| Jan 11, 10:40 AM CST | TSTM WND DMG | 3 Se Columbus, MS | TREE ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:37 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 11, 7:57 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.2
The text
As transmitted.
946
WUUS54 KJAN 111601
SVRJAN
MSC019-025-087-103-105-159-111645-
/O.NEW.KJAN.SV.W.0029.200111T1601Z-200111T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1001 AM CST Sat Jan 11 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Choctaw County in central Mississippi...
Northwestern Noxubee County in east central Mississippi...
Oktibbeha County in northeastern Mississippi...
Winston County in east central Mississippi...
Clay County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
* Until 1045 AM CST.
* At 1000 AM CST, severe thunderstorms were located along a line
extending from near Ackerman to near Louisville to near Vernon,
moving northeast at 90 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Betheden and Reform around 1005 AM CST.
Craig Springs, Longview and Sherwood around 1010 AM CST.
Starkville, Maben, Pheba, Sessums and Oktoc around 1015 AM CST.
Crawford, Muldrow, Griffith and Tibbee around 1020 AM CST.
West Point, Bent Oak and Pala Alto around 1025 AM CST.
Columbus and Waverly around 1030 AM CST.
Columbus AFB, Steens and Kolola Springs around 1035 AM CST.
Caledonia around 1040 AM CST.
Other locations impacted by these severe thunderstorms include
Noxapater, Sturgis and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 PM CST for northeastern
and east central Mississippi.
LAT...LON 3357 8827 3293 8888 3293 8914 3311 8922
3318 8932 3321 8932 3353 8911 3354 8909
3356 8909 3356 8902 3361 8902 3381 8872
3368 8872 3367 8850 3365 8851 3369 8837
3375 8832 3374 8825
TIME...MOT...LOC 1600Z 221DEG 78KT 3329 8921 3319 8904 3305 8896
HAIL...0.88IN
WIND...60MPH
$$
HJS2 follow-up statements
779
WWUS54 KJAN 111626
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1026 AM CST Sat Jan 11 2020
MSC019-111635-
/O.CAN.KJAN.SV.W.0029.000000T0000Z-200111T1645Z/
Choctaw MS-
1026 AM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened and
moved out of the area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CST for northeastern
and east central Mississippi.
LAT...LON 3357 8827 3293 8888 3294 8905 3356 8902
3361 8902 3380 8872 3368 8872 3367 8850
3365 8851 3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 1625Z 221DEG 78KT 3362 8887 3352 8870 3338 8862
$$
MSC025-087-103-105-159-111645-
/O.CON.KJAN.SV.W.0029.000000T0000Z-200111T1645Z/
Noxubee MS-Oktibbeha MS-Winston MS-Clay MS-Lowndes MS-
1026 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR NORTHWESTERN NOXUBEE...OKTIBBEHA...EASTERN WINSTON...CLAY AND
LOWNDES COUNTIES...
At 1025 AM CST, severe thunderstorms were located along a line
extending from near Griffith to near Muldrow to near Crawford, moving
northeast at 90 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
West Point around 1030 AM CST.
Columbus and Waverly around 1035 AM CST.
Columbus AFB, Kolola Springs and Steens around 1040 AM CST.
Caledonia around 1045 AM CST.
Other locations impacted by these severe thunderstorms include
Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 PM CST for northeastern
and east central Mississippi.
LAT...LON 3357 8827 3293 8888 3294 8905 3356 8902
3361 8902 3380 8872 3368 8872 3367 8850
3365 8851 3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 1625Z 221DEG 78KT 3362 8887 3352 8870 3338 8862
HAIL...0.88IN
WIND...60MPH
$$
HJS346
WWUS54 KJAN 111638
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1038 AM CST Sat Jan 11 2020
MSC025-087-103-105-159-111648-
/O.EXP.KJAN.SV.W.0029.000000T0000Z-200111T1645Z/
Noxubee MS-Oktibbeha MS-Winston MS-Clay MS-Lowndes MS-
1038 AM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE...
OKTIBBEHA...EASTERN WINSTON...CLAY AND LOWNDES COUNTIES WILL EXPIRE
AT 1045 AM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 400 PM CST for northeastern
and east central Mississippi.
LAT...LON 3357 8827 3293 8888 3294 8905 3356 8902
3361 8902 3380 8872 3368 8872 3367 8850
3365 8851 3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 1638Z 221DEG 78KT 3378 8871 3368 8854 3354 8846
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:06 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 11, 6:06 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
606 AM CST Sat Jan 11 2020
...SEVERE STORMS ONGOING THIS MORNING...
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Severe thunderstorms are moving through the region this morning
and will continue to from west to east through 18Z. This will make
for very messy flying conditions during this time. Ceilings will
be MVFR or lower for most of the day. There could be a small
window of time where VFR ceilings are achieved late this afternoon
before more MVFR to IFR ceilings resume overnight. Winds ahead of
the line of storms will be gusty out of the south around 15-25kts
sustained and gusts to near 40kts. With storms, winds could gust
to near 60kts. Winds will gradually diminish this evening, with
speeds dropping to 10kts or less overnight. /28/
&&
.DISCUSSION...
Today and tonight...
Much anticipated severe weather event is beginning to unfold across
the region this morning. A line of severe thunderstorms is moving
through southeast Arkansas, northeast Louisiana and barreling toward
Mississippi. Ahead of this, some warm advection showers continue to
affect eastern portions of the state. Tornado Watches are now in
effect for the western part of the forecast area, with locations
closer to the eastern part of the state likely needing a watch
closer to daybreak.
Thinking remains the same with the system as it passes through the
region. More than enough shear, on the order of 60kts, is present as
well as 500-600 m2/s2 helicity, around 1000-1500 J/kg of MLCAPE,
dewpoints in the upper 60s and lower 70s across the region. All of
these parameters along with strong forcing from the incoming front
and negatively tilted trough will be enough to bring widespread
damaging winds to the region with embedded QLCS tornadoes. It won't
be out of the question for there to be a strong tornado with any
that does develop in this environment. Discrete storms ahead of the
squall line are looking increasingly less likely but if one does
develop, this would also bring potential for a strong tornado.
Timing on this line remains roughly the same with it just now
entering the western edge of my forecast area, tracking into the I-
55 corridor by around 9am and toward the AL/MS state line by noon.
While this squall line should be fairly progressive, it could
produce a quick 1 to 3 inches of rainfall given the anomalous amount
of moisture present. Will continue with limited risk for flooding.
Some light lingering precipitation could occur behind the line but
overall drying conditions should occur fairly quickly and dry
weather will occur tonight.
Outside of the line of storms, southerly gradient winds have been
strong overnight with 15 to 20 mph sustained speeds and gusts to
near 40 mph at times. A Wind Advisory remains in effect through the
afternoon for this reason and these winds could bring down trees or
power lines, even without thunderstorms. Temperatures today will be
warm early but cool with the passage of the cold front. A cooler
night will be in store for tonight with overnight lows in the mid
30s to lower 40s. /28/
Sunday night through Friday night...High pressure will prevail
across the area on Sunday, but as the surface high shifts east, the
flow will once again swing back around to the southeast. The frontal
boundary will push back north as a warm front Sunday night into
Monday as a short wave moves into the area. Showers/storms will
move into the southeast Sunday night and continue to spread
northward through the day into the evening hours. Showers will
continue to be possible overnight as the boundary stalls across
the delta. Another short wave will move across the area on Tuesday
with another round of storms. The global models indicate steep
mid level lapse rates on Tuesday, ranging from 6.5- 7.5 C/KM. This
combined with dewpoints in the mid 60s and decent shear, may kick
off strong to possibly severe storms on Tuesday. Highs on Tuesday
will climb into the 70s, with lows in the 50s/60s Tuesday night.
The pattern will change very little on Wednesday with a continued
chance for showers, as moist southerly flow continues. The GFS/ECMWF
are in decent agreement of a stronger cold front dropping south
across the area Wednesday night into Thursday, with another round of
showers/storms. The front will usher in drier/cooler air for
Thursday and into Friday, but yet another short wave/cold front will
move into the area Friday night. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 37 64 45 / 96 4 6 36
Meridian 72 40 66 48 / 98 9 11 54
Vicksburg 67 37 62 44 / 98 3 5 25
Hattiesburg 71 41 67 52 / 98 4 15 66
Natchez 67 38 64 46 / 98 3 6 46
Greenville 63 35 57 42 / 97 5 1 8
Greenwood 68 36 60 42 / 95 7 3 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.
&&
28Hazardous weather outlook, Jan 11, 4:27 AM CST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 427 AM CST Sat Jan 11 2020 ARZ074-075-LAZ007-MSZ018-121030- Ashley-Chicot-Morehouse-Bolivar- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Early this morning through this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon Severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce widespread damaging winds up to 80 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. LAZ008-009-015-016-023-MSZ019-034-040-041-121030- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Sunflower-Washington-Issaquena-Sharkey- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this afternoon SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Today Severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce widespread damaging winds up to 80 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-121030- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. MSZ025>027-035-036-042-047-053-059-060-121030- Leflore-Grenada-Carroll-Humphreys-Holmes-Yazoo-Warren-Claiborne- Jefferson-Adams- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Early this morning through this afternoon FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. LAZ024>026-121030- Catahoula-Tensas-Concordia- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jan 11, 9:43 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND DMG 4 NW CLEM 31.75N 89.83W
01/11/2020 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWN ON MT OLIVE RD.
&&
TWLocal storm report, Jan 11, 9:44 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM TSTM WND DMG 5 SSE GWINVILLE 31.69N 89.87W
01/11/2020 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN ON HWY 13.
&&
TWLocal storm report, Jan 11, 9:56 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD 3 ENE FOREST HILL 32.28N 90.23W
01/11/2020 HINDS MS BROADCAST MEDIA
VIDEO OF FLASH FLOODING ALONG MYRTLEWOOD DR.
&&
TWLocal storm report, Jan 11, 9:58 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TSTM WND DMG 1 S WESSON 31.69N 90.40W
01/11/2020 COPIAH MS TRAINED SPOTTER
TREE DOWN ON MISSION HILL RD.
&&
TWLocal storm report, Jan 11, 10:00 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM TSTM WND DMG WALNUT GROVE 32.60N 89.46W
01/11/2020 LEAKE MS PUBLIC
TREES DOWN IN WALNUT GROVE.
&&
TWLocal storm report, Jan 11, 10:01 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM TSTM WND DMG CLINTON 32.34N 90.33W
01/11/2020 HINDS MS TRAINED SPOTTER
TREES AND POWER LINES DOWN IN CLINTON.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM CST | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Jan 11, 3:43 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| Jan 11, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 57 min |
| Jan 11, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 60 min |
| Jan 11, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Jan 11, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Jan 11, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 48 min |
| Jan 11, 5:28 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 62 min |
| Jan 11, 5:43 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 62 min |
| Jan 11, 6:13 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Warren | 62 min |
| Jan 11, 6:26 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 64 min |
| Jan 11, 6:27 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Warren, Yazoo | 63 min |
| Jan 11, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 59 min |
| Jan 11, 7:18 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 57 min |
| Jan 11, 7:30 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 75 min |
| Jan 11, 7:47 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 43 min |
| Jan 11, 8:08 AM CST | Tornado Warning | JAN | Copiah, Simpson | 50 min |
| Jan 11, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott, Simpson and 1 more | 61 min |
| Jan 11, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Noxubee, Oktibbeha, Winston | 45 min |
| Jan 11, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha, Webster | 55 min |
| Jan 11, 8:24 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Simpson | 66 min |
| Jan 11, 8:49 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 56 min |
| Jan 11, 8:57 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 63 min |
| Jan 11, 9:01 AM CST | Flash Flood Warning | JAN | Hinds, Rankin | 59 min |
| Jan 11, 9:06 AM CST | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 4 hr |
| Jan 11, 9:16 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Newton, Scott, Smith | 59 min |
| Jan 11, 9:21 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 54 min |
| Jan 11, 9:23 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 61 min |
| Jan 11, 9:35 AM CST | Tornado Warning | JAN | Neshoba, Newton, Scott | 40 min |
| Jan 11, 9:49 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 56 min |
| Jan 11, 10:00 AM CST | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 3 hr |
| Jan 11, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 54 min |
| Jan 11, 10:14 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 61 min |
| Jan 11, 10:54 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 12 min |
| Jan 11, 11:52 AM CST | River Flood Warning | JAN | Yazoo | 131 days |
| Jan 11, 12:48 PM CST | River Flood Warning | JAN | Attala | 20 hr |
| Jan 11, 12:48 PM CST | River Flood Warning | JAN | Leake | 9 days |
| Jan 11, 4:28 PM CST | Areal Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 2 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.